ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM CON SZ A STD 60MM; PROSTHESIS, HIP
Back to Search Results |
| Catalog Number |
11-301301 |
| Medical Device Problem Code |
Implant subsidence (4078)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Pain (1994); Scar Tissue (2060); Numbness (2415); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Aseptic loosening (4883)
| Date of Event |
06/02/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Proposed component code: mechanical (g04) - stem.D10: cat# 010000944 lot# 6569645 g7 hi-wall e1 liner 40mm h, cat# 00223200418 lot# 64462421 cable cerclage cable with crimp 1.8 mm dia.635 mm length, cat# 650-1058 lot# 2982757 cer bioloxd option hd 40mm, cat# 650-1064 lot# 2942914 cer option type 1 tpr sleve -6, cat# 00223200418 lot# 64465439 cable cerclage cable with crimp 1.8 mm dia.635 mm length, cat# 00223200418 lot# 64443894 cable cerclage cable with crimp 1.8 mm dia.635 mm length, cat# 00625006525 lot# 64428556 bone screw self-tapping 6.5 mm dia.25 mm length, cat# 00625006525 lot# 64428556 bone screw self-tapping 6.5 mm dia.25 mm length, cat# 110010270 lot# 3763186 g7 osseoti multihole 64mm h, unk screws x2, unk plate.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that the patient underwent a hip procedure.Subsequently, the patient was revised approximately 6 years post-implantation due to subsidence, ambulation difficulties, limping, and instability.During the revision noted scar tissue, subsidence, and shortening making it hard to dislocate the hip.There was also 50% of the distal cementless stem protruding outside of the lateral cortex of the femur, causing a fracture.It was also noted that the previous stem was placed into an inadequate removal of the cement from the intramedullary canal and is the reason for the gross failure.The shell was well fixed and remained implanted with all other components explanted without complications.It was reported that no further information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: g3; h2; h3; h4; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient had an initial left tha on an unknown date.Patient had a revision with zb products implanted.Since this revision, patient states numbness, pain, clicking, limping, instability and causing issues daily life activities.During the revision, scarring and subsidence were noted.It was also noted that 50% of the distal cementless stem was protruding outside of the lateral cortex of the femur and was quite unstable.There was mild tortional rotation, there was fracture at this area where the stem was coming out of the bone.Resection of the promixal fracture fragment was done to remove the stem.It was noted the cementless stem had been previously placed into the intramedullary canal with inadequate removal of cement.This is thought to be the reason for gross failure.The root cause of the reported issue is attributed to the off-label use, as the femoral stem was implanted with inadequate removal of bone cement.Per the ifu, it states under 'intended use', "the arcos femoral revision system hip components are single-use implants, intended for uncemented use only".Per surgical technique it states "ensure all cement is removed prior to preparation of the femur for the femoral components".Additionally, no implantation method outlined has the option of use with bone cement.A technical report will not be sent at this time as the off-label use has been identified/acknowledged within the revision operative notes by the surgeon.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further information at the time of this report.